Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 25, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jul 11, 2022, 7:21 PM CDT for Bay County, Florida. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2022, 7:21 PM CDT (00:21 UTC)
- Expired
- Jul 11, 2022, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Bay County, FL
The radar
The Eglin Afb radar (KEVX), 47 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 8:00 PM CDT | FLASH FLOOD | Lynn Haven, FL | FLOODING NEAR HWY 390 IN LYNN HAVEN. |
| Jul 11, 8:19 PM CDT | HEAVY RAIN 2.5 | 1 Wsw Pfn-Bay County Ai, FL | MESONET STATION DW4871, 1.98 INCHES IN 1 HOUR AND 2.50 INCHES TOTAL SO FAR. |
| Jul 11, 8:35 PM CDT | HEAVY RAIN 2.83 | Pretty Bayou, FL | AMBIENT WEATHER STATION IN THE PRETTY BAYOU AREA MEASURED 2.83 INCHES OF RAIN IN ABOUT 1 HOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.4 hours before the alert went out and 347 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1587 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
437
WGUS52 KTAE 120021
FFWTAE
FLC005-120330-
/O.NEW.KTAE.FF.W.0025.220712T0021Z-220712T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
721 PM CDT Mon Jul 11 2022
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Central Bay County in the panhandle of Florida...
* Until 1030 PM CDT.
* At 721 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Hiland Park, Tyndall Air Force Base, Parker, Dirego Park, Magnolia
Beach, Cedar Grove, Millville, St Andrews State Park, Bay Harbor,
Biltmore Beach, Brannonville, Southport, Gulf Lagoon Beach,
College Station and West Panama City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3028 8574 3031 8568 3030 8564 3027 8561
3026 8561 3026 8560 3020 8555 3011 8554
3010 8562 3010 8563 3010 8572 3020 8587
FLASH FLOOD...RADAR INDICATED
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 6:38 PM CDT, 43 minutes earlier.
Area forecast discussion, Jul 11, 6:38 PM CDT, 43 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
738 PM EDT Mon Jul 11 2022
.AVIATION...
[Through 00Z Wednesday]
A large area of SHRA/TSRA stretches from TLH to ABY and near VLD.
This region contains isolated +TSRA from time to time as well,
which have occasionally caused IFR/LIFR conditions. Expect this to
fade over the next few hours. VFR conditions continue at ECP and
DHN, and will return to all other terminals after 03z. Patchy fog
and low stratus with resultant MVFR/IFR conditions will be
possible tonight at all sites, especially DHN, ABY, and VLD.
Confidence is lower for TLH and ECP to explicitly include in this
TAF issuance. Any fog or low stratus should mix out around 13z
with a return to VFR conditions. SHRA/TSRA may get going in the
morning near ECP, spreading inland through the day.
&&
.PREV DISCUSSION [406 PM EDT]...
.NEAR TERM [Through Tuesday]...
Surface analysis shows a low-level boundary or washed out cold
front from near Dothan to Valdosta. Northeast surface winds on the
poleward side of the boundary even came with low stratus this
morning. Equatorward of the boundary, low-level southwest flow
prevails. Low-level convergence along the boundary in a very moist
and moderately unstable air mass is fueling a robust round of
afternoon thunderstorms. Given PW values well in excess of 2
inches, torrential rainfall rates are occurring under heavier
cells. Cells have also shown a tendency to train near the main
boundary, while smaller-scale boundary collisions have ignited
some of the biggest rain-producing storms, for example over Holmes
County FL. So localized flash flooding is the main weather concern
through this evening, and to a lesser extent on Tuesday. The HREF
shows 20-40 percent neighborhood probabilities of exceeding flash
flood guidance (FFG) along and southeast of the Flint Valley,
including the I-75 corridor of Georgia and the inland FL Big
Bend. 1-hr FFG over most Georgia counties is 2.5-3 inches, with
areas near Spring Creek showing FFG values in excess of 3 inches
in 1 hour.
On Tuesday, the 500 mb high that is currently northeast of the
Bahamas will expand across north-central Florida, causing upper
heights to rise over the Suwanee Valley and the Nature Coast. This
will be the one part of the service area with a more significant
reduction in thunder coverage on Tue afternoon, compared with
today.
.SHORT TERM [Tuesday Night Through Wednesday Night]...
The open trough across our region is currently elongated in a
northeast to southwest orientation across the region. This is
evident in the 500mb vorticity field as well as visible satellite
this afternoon with the current shower and thunderstorm
development that is evidently rotating around a small area of mid
level rotation in Gulf County. Current model guidance has this
mid-level vorticity maxima propagating south and west through
Wednesday night. As the maxima moves slightly west of the area,
the best chances for rainfall will remain west of the Apalachicola
and Chatahoochee river basins in SE Alabama and the Florida
Panhandle. The best chances will remain in the afternoon and
evening hours as daytime heating peaks. the introduction of some
dry air will lead to the chances for some storms to produce
slightly stronger gusts at the surface. Current forecast DCAPE
values of around 700-900 will allow for strong gusty winds with
any strong downbursts that do develop under thunderstorms. Overall
with moderate cloud cover expected on Wednesday, temperatures
will climb into the low 90s east of the Apalachicola and
Chatahoochee river basins, and remain in the upper 80s west of
these river basins. Lows Tuesday and Wednesday night will
generally remain in the mid 70s areawide.
.LONG TERM [Thursday Through Monday]...
The long term period is forecast to generally remain in a wet
pattern as PW values are expected to be around 2-2.5 inches
areawide. The forecasted wet pattern is all thanks to the region
being wedged between two mid-level ridges that will maintain an
elongated northeast to southwest orientated open trough across the
southeast. This trough will predominantly remain quasi-stationary;
however, this feature is also what NHC is currently highlighting
as having a 30% chance of developing into a tropical system over
the next 5 days. With minimal ensemble support, there is a
nonzero chance of a weak tropical disturbance developing over this
time period. The biggest uncertainties remain in whether the mid-
level center of the current open trough can move over water long
enough to develop a weak surface low. This open trough will need
to be monitored over the coming days as it meanders across the
eastern and central Gulf states. The biggest impact this
disturbance brings to the area is heavy rainfall regardless of
development. With high PoPs forecast, there is a chance for heavy
rainfall almost daily through the end of the long term period.
The heavy rainfall will likely lead to increased cloud cover and
lower high temperatures across the area, with several days
possibly only reaching the mid to upper 80s. Low temperatures
overnight are forecast to remain seasonal in the low to mid 70s
however.
.MARINE...
With a stationary front and upper level trough expected to remain
quasi-stationary over the region through the next several days,
numerous rounds of showers and thunderstorms are forecast for all
marine zones. The primary hazards associated with these storms
will be gusty and erratic winds, visibility reduction, lightning,
possible waterspouts, and brief increased seas. Outside of these
showers and thunderstorms winds are forecast to remain southerly
to southwesterly between 10-15 knots, with an increase to 15-20
knots starting tonight. This will increase seas to around 3-4 feet
through Thursday. These conditions will lead to cautionary values,
and small craft should exercise caution during this time.
.FIRE WEATHER...
Widespread wetting rains are expected most days for the rest of
this week, except for a lull in thunderstorm coverage and sky
cover on Wednesday. Humidity will be high. The one-day increase in
sunshine on Wednesday will come with high dispersion values over
inland Florida Big Bend and Georgia districts. Otherwise, the
moist air mass and rain will support patchy fog in the hours
around sunrise most days this week.
.HYDROLOGY...
With a marginal risk for excessive rainfall outlooked for Tuesday
and Wednesday for portions of the forecast area, a wet pattern is
expected to continue overall for a majority of the area. The
experimental day 4 and 5 have slight risks for excessive rainfall
outlined for much of the Florida Panhandle to wrap up the work
week. To say it's going to be a wet week is an understatement. WPC
has forecast a majority of our inland areas to have widespread
rainfall amounts of 3-5 inches over the next 7 days, with our
coastal Panhandle and western Big Bend counties forecast to see
widespread rainfall totals of 7-10 inches through the next 7 days.
There could possibly be locally heavier totals on the order of 1-2
inches than what is mentioned above. Overall, there is still
significant uncertainty with this system, and where it might
propagate over the next week. Generally speaking though, with the
rainfall totals mentioned above, the primary concerns will be for
the potential for localized flash flooding, particularly in urban
areas where storms repeatedly train over or remain stationary for
long periods of time. With the previously mentioned PW values in
the long term forecast expected to remain over the region, there
will be the potential for extremely efficient rainfall rates
possibly greater than 4 inches an hour. With rainfall rates this
high, urban areas will be particularly susceptible to flash
flooding during the next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 89 75 90 75 / 70 80 20 60 30
Panama City 76 86 78 87 78 / 80 80 40 60 40
Dothan 73 86 73 88 73 / 60 80 20 70 40
Albany 73 89 75 90 74 / 60 80 10 60 40
Valdosta 73 89 74 91 74 / 60 80 10 50 30
Cross City 75 90 76 91 76 / 60 60 20 50 30
Apalachicola 77 86 78 87 78 / 80 80 30 50 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Tuesday for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Haner
SHORT TERM...Bunker
LONG TERM...Bunker
AVIATION...Young
MARINE...Bunker
FIRE WEATHER...Haner
HYDROLOGY...BunkerIn the hours before
Local storm report, Jul 11, 4:09 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
509 PM EDT MON JUL 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 2 SW CAPEL 30.95N 84.22W
07/11/2022 GRADY GA 911 CALL CENTER
WATER OVER ROADWAY.
&&
RADLocal storm report, Jul 11, 4:44 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
544 PM EDT MON JUL 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLASH FLOOD PELHAM 31.13N 84.15W
07/11/2022 MITCHELL GA 911 CALL CENTER
SEVERAL REPORTS OF FLOODING.
&&
RADLocal storm report, Jul 11, 5:43 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
643 PM EDT MON JUL 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HEAVY RAIN 1 NE LAKE JACKSON 30.54N 84.32W
07/11/2022 M5.18 INCH LEON FL MESONET
AMBIENT WEATHER STATION ALONG LAKE JACKSON
MEASURED 5.18 INCHES OF RAIN SO FAR TODAY.
&&Local storm report, Jul 11, 5:46 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
646 PM EDT MON JUL 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HEAVY RAIN 2 SSE LAKE JACKSON 30.50N 84.32W
07/11/2022 M3.68 INCH LEON FL MESONET
AMBIENT WEATHER STATION MEASURED 3.68 INCHES
OF RAIN SO FAR TODAY.
&&Local storm report, Jul 11, 6:03 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
703 PM EDT MON JUL 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 3 SSW LAKE JACKSON 30.49N 84.34W
07/11/2022 M4.50 INCH LEON FL PUBLIC
PUBLIC REPORT OF 4.5 INCHES OF RAIN TODAY
OFF OF FRED GEORGE AND MISSION ROAD.
&&Local storm report, Jul 11, 6:44 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
744 PM EDT MON JUL 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HEAVY RAIN 4 SSW DAWESVILLE 30.88N 84.05W
07/11/2022 M3.25 INCH THOMAS GA MESONET
STATION TMLG1 RAINFALL, MOST OF WHICH FELL
IN LESS THAN 3 HOURS.
0655 PM HEAVY RAIN 1 WNW KILLEARN LAKES 30.59N 84.24W
07/11/2022 M3.78 INCH LEON FL MESONET
MESONET STATION EW0402 TALLAHASSEE DAILY
RAINFALL, MOST OF WHICH FELL IN LESS THAN 3
HOURS.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:31 PM CDT | Areal Flood Advisory | TAE | Lafayette, Taylor | 3 hr |
| Jul 11, 8:46 PM CDT | Areal Flood Advisory | TAE | Bay | 119 min |
| Jul 12, 4:53 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 41 hr |
| Jul 12, 6:02 AM CDT | Special Marine Warning | TAE | 88 min | |
| Jul 12, 7:19 AM CDT | Special Marine Warning | TAE | 86 min | |
| Jul 12, 7:38 AM CDT | Special Marine Warning | TAE | 67 min | |
| Jul 12, 9:54 AM CDT | Special Marine Warning | TAE | 54 min | |
| Jul 12, 11:16 AM CDT | Special Weather Statement | TAE | Jefferson | 29 min |
| Jul 12, 11:34 AM CDT | Special Marine Warning | TAE | 56 min | |
| Jul 12, 11:46 AM CDT | Areal Flood Advisory | TAE | Bay | 20 min |
| Jul 12, 12:06 PM CDT | Flash Flood Warning | TAE | Bay | 3 hr |
| Jul 12, 12:16 PM CDT | Small Craft Advisory | TAE | 14 hr | |
| Jul 12, 12:52 PM CDT | Special Weather Statement | TAE | Bay | 23 min |
| Jul 12, 1:00 PM CDT | Special Weather Statement | TAE | Calhoun | 30 min |
| Jul 12, 1:46 PM CDT | Tornado Warning | TAE | Bay, Calhoun, Jackson, Washington | 14 min |
| Jul 12, 5:41 PM CDT | Areal Flood Advisory | TAE | Holmes, Jackson | 2 hr |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.